Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

Should I be taking Metoplorol

a few days ago my cardiologist put me on metoplorol 25 mg twice a day.

I have WPW, i get 2-3 episodes per year of tachycardia (200-230 BPM) that last about 60-90 minutes and go away on their own. i am otherwise in good health. 38 year old male.
3 Responses
612551 tn?1450025775
COMMUNITY LEADER
Metoprolol is a widely used beta blocker and your dose is rather low.  I hope you are taking a slow release (called ER, extended release) formulation.  If not, you may be able to take it only once a day, still ER is best and may be the only formulation, it is what I take.  In any case, it may help with the occasional tachycardia, time will tell.  The low dose level should also reduce unwanted side effects.  
Avatar universal
i have been given the regular tablets, i guess. I take 25 mg in the  am and the 25 mg 12 hours later. i am just not sure i should be taking these as episodes are 2-3 x per year. does it make sense to take these everyday for episodes that happen less often. I just dont know, i am a bit confused.....thats all......
Avatar universal
Hi there
I've been taking metoprolol (25mgs. twice a day) for a couple of years now for my SVT's.
I drink and I have never had any adverse effects due to an interaction between the alcohol and the medication.
Some people don't tolerate Metoprolol well, but the only side effect I have is occassional, temporary blacking out when I stand up quickly.
This is far preferable though to the trips I was having to make to emergency when I couldn't convert my SVT's by doing the Valsava manouevre.
My cardiologist tells me SVT's become more intense and frequent with time and this has proven to be correct.
I think your cardiologist is being proactive and wise.
I didn't know what my SVT's were for many years. They came and went on their own within about a half hour each time and I paid them little mind. Then one day I suddenly had a very severe one. By the time the ambulance came I was barely conscious, very distressed and needed a shot of adenosine. The whole thing was extremely scarey. Your doctor I'm sure is putting you on Metoprolol to spare you a similar experience. I think you would be smart to take it as long as you don't experience any side effects.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.